MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-3.5-6-3D-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil could not be detached by using detacher despite several attempts.The physician attempted to the detach the coil with the instant detacher 4 times.The device was prepared as indicated in the ifu.The patient did not experience any symptoms or complications associated with the event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the ica with a max diameter of 3.5mm and a 1.7mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
Additional Manufacturer Narrative
H3: product analysis #(b)(4) equipment used: video inspection system (b)(6), ruler 200cm (b)(6) ¿ drawing(s) referenced: (b)(4) rev.A and (b)(4) rev.E ¿ as found condition: the axium prime coil was returned for analysis within a shipping box; within an opened axium prime outer carton and inner pouch; and within a dispenser coil.There was no instant detacher and introducer sheath returned with the device.¿ visual inspection/damage location details: the axium prime coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The actuator interface was securely attached to the coupler tube.No damage or irregularities were found with the actuator interface, break indicator or the rest of the pusher.No evidence of mechanical detachment using an instant detacher or manual detachment by breaking the break indicator were found.No bent or kink were found with axium prime pushwire.Under the microscope, the coin was found to be located against the lumen stop.The axium prime implant coil was still attached to the pushwire.The shield coil was found to be damaged and stretched.The axium prime implant coil was found to be damaged and stretched within introducer sheath.No other anomalies were observed.¿testing/analysis: the axium prime implant coil was unable to pushed out from introducer sheath, therefore the implant coil was pulled out proximally.An in-house instant detacher was then used to detach the axium prime coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) and the retainer ring inner diameter (id) were measured to be to be within specification.¿conclusion: based on the analysis performed, the customer report of ¿non-detach¿ was confirmed as the axium prime coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned axium prime coil was successfully detached on the first attempt using an-house instant detacher.There was no non-conformance to specifications identified that lead to the non-detachment issue.It was reported that " the physician attempted to the detach the coil with the instant detacher 4 times " however, no evidence of either method was attempted.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.(nikkhs2 2022-07-21) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that prior to coil non-detachment there were no issues encountered.There was no pushwire d amage observed after removal from the patient.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-78210), ruler 200cm (m-83361) as found condition: the axium prime coil was returned for analysis within a shipping box; within an opened axium prime outer carton and inner pouch; and within a dispenser coil.There was no instant detacher and introducer sheath returned with the device.Visual inspection/damage location details: the axium prime coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The actuator interface was securely attached to the coupler tube.No damage or irregularities were found with the actuator interface, break indicator or the rest of the pusher.No evidence of mechanical detachment using an instant detacher or manual detachment by breaking the break indicator were found.No bent or kink were found with axium prime pushwire.Under the microscope, the coin was found to be located against the lumen stop.The axium prime implant coil was still attached to the pushwire.The shield coil was found to be damaged and stretched.The axium prime implant coil was found to be damaged and stretched within introducer sheath.No other anomalies were observed.Testing/analysis: the axium prime implant coil was unable to pushed out from introducer sheath, therefore the implant coil was pulled out proximally.An in-house instant detacher was then used to detach the axium prime coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) and the retainer ring inner diameter (id) were measured to be to be within specification.Conclusion: based on the analysis performed, the customer report of ¿non-detach¿ was confirmed as the axium prime coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned axium prime coil was successfully detached on the first attempt using an-house instant detacher.There was no non-conformance to specifications identified that lead to the non-detachment issue.It was reported that " the physician attempted to the detach the coil with the instant detacher 4 times " however, no evidence of either method was attempted.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.